How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Tamara Your Own Question
Tamara
Tamara, Counselor & Psychotherapist
Category: Mental Health
Satisfied Customers: 1073
Experience:  20+ yrs Private Practice; Cert. Master Therapist; National Board Certified; APA Board Certified
25965815
Type Your Mental Health Question Here...
Tamara is online now
A new question is answered every 9 seconds

I was diagnosed with depression today and I dont have much

This answer was rated:

I was diagnosed with depression today and I don't have much of an appetite.. I ate because I knew I had to, but now I feel like I could vomit.. is that normal? Also, I feel like my body is really heavy and I can't move off of the couch.
Hi there. Welcome to JustAnswer. I'm pleased to try to help you today.

I'm sorry that you are feeling depressed, but I'm glad to hear that you are receiving help. It's very normal to have appetite disturbances with depression, so sometimes you will have to force yourself to eat in order to take care of yourself. But it's not uncommon to feel nauseous after you eat when you are depressed. Try eating smaller amounts and more frequently through the day. It is also common to feel very lethargic and heavy, like it just takes too much energy to do anything. Everything you are experiencing is normal for being depressed, but I know that doesn't make any easier to deal with. I hope you start to feel better soon. Please let me know if I can answer any further questions. Tamara

Customer: replied 6 years ago.
Thank you so much.

I just started on Lexapro, but I'm SOOOO fatigued and heavy. Is there anything I can do to help that? I got a prescription for xanax too -- could that help with that??
I'm glad you are taking the Lexapro. That will help you feel better soon. But the Lexapro may initially contribute to you feeling tired and heavy. Some people have side effects of tiredness when they first start taking Lexapro. That reaction should pass within a week or two, if not sooner. Get some rest, and if you think the fatigue may be related to the Lexapro, try taking it before bedtime instead and see if that makes a difference. The xanax, however, is an antianxiety medication, so it will make you even more tired if you take it when you aren't feeling anxious. So only take it if you are experiencing anxiety. Be patient and don't be hard on yourself. You'll feel better soon. Tamara
Tamara and other Mental Health Specialists are ready to help you

Related Mental Health Questions